Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 15, 2005, 3:23 PM EDT for Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 15, 2005, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 151927 FFWPBZ WVC077-152230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 323 PM EDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 630 PM EDT * AT 321 PM EDT...VERY HEAVY RAIN WAS OCCURRING BETWEEN MASONTOWN AND BULL RUN. MORE HEAVY RAIN WILL OCCUR THROUGH 500 PM. OVER AN INCH OF RAIN HAS ALREADY OCCURRED AND ANOTHER INCH OR MORE IS POSSIBLE. LICK RUN...BULL RUN AND MOUNTAIN RUN WILL ALL BE AFFECTED BY THIS HEAVY RAIN AND COULD OVERFLOW THEIR BANKS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3965 7957 3947 7955 3938 7986 3966 7976 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:00 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT FRI JUL 15 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... THE LATEST NAM AND GFS MODEL RUNS CONTINUE TO SHOW THE REMNANTS OF TROPICAL SYSTEM DENNIS OVER THE UPPER OHIO VALLEY THIS PERIOD. SO EXPECT SCATTERED THUNDERSTORM DEVELOPMENT TO CONTINUE WITH LATE DAY HEATING PROVIDING THE OPTIMAL TIME PERIOD. NAM SOUNDINGS SUGGEST WARM COALESCENCE PROCESSES DOMINATING...AND WITH SLOW WINDS ALOFT...THUNDERSTORM MOVEMENTS WILL BE SLOW WITH OUTFLOWS MODULATING NEARBY STORM DEVELOPMENT. CONSEQUENTLY HEAVY RAINS ARE POSSIBLE...ALBEIT SOIL CONDITIONS ARE SUCH THAT 2.5 INCHES WILL BE REQUIRED WITHIN 2-3 HOURS TO INITIATE ANY LOCALIZED FLOODING. THE RUC MODEL INDICATES THERE MAY BE MORE THUNDERSTORM DEVELOPMENT NEAR I-80 DUE TO AN INCREASE IN MOISTURE FLUX CONVERGENCE...HOWEVER RADAR SHOWS THUNDERSTORMS ALSO DEVELOPING OVER OTHER PARTS OF THE UPPER OHIO VALLEY...SO SUSPECT LOCAL INFLUENCES MAY MORE OF A ROLE IN THE EVOLUTION OF THUNDERSTORMS LATER TODAY AND TONIGHT. FOR TEMPERATURES...FORECASTED VALUES CLOSE TO CLOSELY AGREEING NAM AND GFS MOS. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... MODELS CONTINUE TO SHOW TROPICAL MOISTURE REMAINING ACROSS REGION SATURDAY NIGHT THROUGH EARLY TUESDAY. SO WILL KEEP MENTION OF SCATTERED THUNDERSTORMS THROUGH TUESDAY. GFS SHOWS COLD FRONT PUSHING THROUGH UPPER OHIO VALLEY ON TUESDAY...WITH HIGH PRESSURE PUSHING IN FOR THE LATTER PART OF THE WEEK. DRY CONDITIONS ARE FORECAST FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION... PER RECENT SURFACE AND SATELLITE DATA...EXPECT CUMULUS BASES TO FORM NEAR 020HFT AND THEN LIFT AFTER 20Z TO BKN035-040. RECENT RADAR DATA SHOWS SCATTERED THUNDERSTORM DEVELOPMENT WHICH NAM SOUNDINGS INDICATE SHOULD CONTINUE UNTIL DARK (01Z). SO FORECASTED LOWER TEMPO CONDITIONS 2-3SM OVC020CB NEAR TSRA. WITH TEMPERATURES GOING DOWN TO NEAR FOG CROSSOVER VALUES 08Z-11Z EXPECT AREAS 2-4SM BR HZ THEN. VIS COULD BE LOWER IN AREAS GETTING HEAVY THUNDERSTORM RAINS LATER TODAY AND EARLY TONIGHT. FOR SATURDAY...EXPECT A SIMILAR EVOLUTION IN CUMULUS AND THUNDERSTORM DEVELOPMENT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 15, 4:27 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT FRI JUL 15 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160826- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 427 AM EDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.